Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 62, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 27, 2014, 7:12 PM CDT for 5 counties in Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 7:12 PM CDT (00:12 UTC)
- Expired
- Apr 27, 2014, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Audrain County, MO, Callaway County, MO, Monroe County, MO, Montgomery County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:18 PM CDT | HAIL 1 | Thompson, MO | TIME ESTIMATED FROM RADAR. REPORT VIA KXEO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS53 KLSX 280012
SVRLSX
MOC007-027-137-139-173-280045-
/O.NEW.KLSX.SV.W.0062.140428T0012Z-140428T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI...
CALLAWAY COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 745 PM CDT
* AT 709 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF MURRY TO 8 MILES NORTHWEST OF
CHAMOIS...AND MOVING NORTH AT 70 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
IN HOLTS SUMMIT AT 655 PM CDT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MEXICO...WELLSVILLE...PARIS...SANTA FE...VANDALIA...AUXVASSE...
WILLIAMSBURG...SHAMROCK...MARTINSBURG...LADDONIA...FARBER...
PERRY...KINGDOM CITY...THOMPSON...VANDIVER...BENTON CITY...RUSH
HILL AND FLORIDA.
THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 144 TO EXIT 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3957 9206 3946 9146 3915 9141 3862 9192
3902 9212
TIME...MOT...LOC 0011Z 195DEG 60KT 3913 9210 3876 9189
HAIL...1.00IN
WIND...<50MPH
$$
BRITT2 follow-up statements
945
WWUS53 KLSX 280030
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT SUN APR 27 2014
MOC007-027-137-139-173-280045-
/O.CON.KLSX.SV.W.0062.000000T0000Z-140428T0045Z/
CALLAWAY MO-MONROE MO-MONTGOMERY MO-RALLS MO-AUDRAIN MO-
730 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUDRAIN...
SOUTHWESTERN RALLS...MONTGOMERY...SOUTHEASTERN MONROE AND
NORTHEASTERN CALLAWAY COUNTIES UNTIL 745 PM CDT...
AT 727 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SANTA FE TO WILLIAMSBURG...AND
MOVING NORTH AT 70 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL HAS BEEN
REPORTED IN THOMPSON AT 718 PM CDT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PARIS...SANTA FE...WELLSVILLE...VANDALIA...SHAMROCK...MARTINSBURG...
LADDONIA...PERRY...FARBER...BENTON CITY...RUSH HILL AND FLORIDA.
THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3957 9206 3946 9146 3915 9141 3886 9169
3902 9212
TIME...MOT...LOC 0029Z 195DEG 60KT 3936 9193 3896 9173
HAIL...1.00IN
WIND...<50MPH
$$
BRITT685
WWUS53 KLSX 280043
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT SUN APR 27 2014
MOC007-027-137-139-173-280053-
/O.EXP.KLSX.SV.W.0062.000000T0000Z-140428T0045Z/
CALLAWAY MO-MONROE MO-MONTGOMERY MO-RALLS MO-AUDRAIN MO-
743 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN...SOUTHWESTERN
RALLS...MONTGOMERY...SOUTHEASTERN MONROE AND NORTHEASTERN CALLAWAY
COUNTIES WILL EXPIRE AT 745 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3957 9206 3946 9146 3915 9141 3886 9169
3902 9212
TIME...MOT...LOC 0043Z 195DEG 60KT 3959 9185 3919 9165
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:44 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 27, 6:44 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 644 PM CDT Sun Apr 27 2014 .SHORT TERM: (Through Late Tonight) Issued at 355 PM CDT Sun Apr 27 2014 Overview...A strong low pressure system over the Plains states becomes negatively tilted aloft due to a shortwave moving through the base of the trough, but models show that the system itself becomes nearly stacked and doesn't move very much during the day tomorrow after it moves into Nebraska later tonight. This feature will strongly influence our weather tonight and tomorrow, bringing a couple of rounds of showers and thunderstorms, some of which could be strong to severe. According to the models, the system doesn't really move eastward again until Mon night when complex interactions occur between this system and a retrograding low over Ontario while a strong jet rounds the base of the trough and then strengthens on its eastern side. The cold front associated with this system should move across the LSX CWA on Mon night with a secondary cold front moving through the area on Tue night. The aforementioned system then develops into a large and complex feature with multiple low centers (including Fujiwhara interactions) and several vorticity channels. This large feature will dominate our weather through the end of the week as it slowly moves to the northeast. Tonight...Ongoing line of TSRA is expected to move through the CWA this afternoon and tonight in a mixed convective mode, and environmental parameters remain sufficient for strong to severe thunderstorms at times through the evening hours. One area of concern with respect to the forecast is that the parent cyclone will be occluding and slowing tonight. New convective development could be less progressive, leading to areas of heavy rainfall across southern MO. However, flash flood guidance is rather high and the threat for flash flooding appears to be localized rather than widespread, therefore no flood watches or flash flood watches are planned at this time. Kanofsky .LONG TERM: (Monday through Next Sunday) Issued at 355 PM CDT Sun Apr 27 2014 Mon...Thunderstorms are expected to develop on Mon ahead of the approaching cold front/dryline. Favorable environmental parameters for severe weather include H7-H5 lapse rates of 7-8 deg C/km, 0-6km bulk shear of 40-70 kts, and at least 1000 J/kg of CAPE. The greatest threat appears to be across the eastern half of the CWA during the afternoon hours when this area will be beneath the left exit region of an upper jet streak. Tue through Thu...With cold temperatures aloft creating steep lapse rates, cyclonic flow aloft, multiple shortwaves rotating through the trough, and fairly low freezing levels, this looks like a good pattern for diurnally-driven afternoon SHRA/TSRA with small hail. Pcpn coverage should diminish quickly after sunset each day. Expect daily temperatures to be 10-15 degrees cooler than average during this period. Fri through Sat...Although the approximate center of the large upper low is forecast to have moved north and east of MO/IL by Fri, models show that a broad trough remains in place with several shortwaves moving through the flow. These disturbances could support SHRA/TSRA at times. Kanofsky && .AVIATION: (For the 00z TAFs through 00z Monday Evening) Issued at 644 PM CDT Sun Apr 27 2014 First round of activity has exited taf sites. New activity has fired up over central and southern MO and is tracking to the northeast. Will see storms over KCOU through about 02z-03z timeframe, then activity to move into rest of taf sites after 03z. Most of activity to move out by 06z-07z. Otherwise, main issue will be the winds. To persist from the southeast to south gusting to near 25 kts at times, veering to the southwest by Monday afternoon after cold front moves through. Timing and coverage of activity ahead of front still hard to pin down, so just have vcnty shower mention after 17z Monday. As for cigs, only have brief mention of mvfr/ifr cigs/vsbys for tafs this evening with next round of activity, otherwise vfr conditions. Specifics for KSTL: First round of activity has exited taf sites. New activity has fired up over central and southern MO and is tracking to the northeast. Will see activity to move into the metro area after 03z. Most of activity to move out by 06z. Otherwise, main issue will be the winds. To persist from the southeast to south gusting to near 25 kts at times, veering to the southwest by 23z Monday afternoon after cold front moves through. Timing and coverage of activity ahead of front still hard to pin down, so just have vcnty shower mention after 17z Monday. As for cigs, only have brief mention of mvfr/ifr cigs/vsbys for KSTL this evening with next round of activity, otherwise vfr conditions. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 27, 3:57 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT SUN APR 27 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. SOME SEVERE STORMS ARE ALSO EXPECTED...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON MONDAY...MAINLY DURING THE AFTERNOON. SOME SEVERE STORMS WILL AGAIN BE POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. KANOFSKY
In the hours before
Local storm report, Apr 27, 6:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL NEW HAVEN 38.61N 91.22W
04/27/2014 E1.00 INCH FRANKLIN MO PUBLIC
HAIL COVERING THE GROUND...REPORT RELAYED VIA FOX2
&&
JPLocal storm report, Apr 27, 6:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL ASHLAND 38.77N 92.26W
04/27/2014 E0.25 INCH BOONE MO TRAINED SPOTTER
&&
JPLocal storm report, Apr 27, 6:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL JEFFERSON CITY 38.57N 92.19W
04/27/2014 M1.00 INCH COLE MO TRAINED SPOTTER
BEGAN AT 645PM...LASTED 3 TO 5 MINUTES
&&
KARLZLocal storm report, Apr 27, 7:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL HOLTS SUMMIT 38.64N 92.12W
04/27/2014 M1.00 INCH CALLAWAY MO TRAINED SPOTTER
DIME TO QUARTER SIZE...LASTED 4 MINUTES
&&
KARLZLocal storm report, Apr 27, 7:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 6 E NEW BLOOMFIELD 38.72N 91.97W
04/27/2014 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
JPLocal storm report, Apr 27, 7:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 E NEW BLOOMFIELD 38.72N 92.07W
04/27/2014 E0.88 INCH CALLAWAY MO TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:08 PM CDT | River Flood Warning | LSX | Marion | 8 days |
| Apr 27, 10:08 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Apr 27, 10:08 PM CDT | River Flood Warning | LSX | Pike | 35 days |
| Apr 27, 10:41 PM CDT | Tornado Warning | LSX | Boone, Callaway | 34 min |
| Apr 28, 12:37 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 38 min |
| Apr 28, 1:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 47 min |
| Apr 28, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 49 min |
| Apr 28, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 48 min |
| Apr 28, 2:42 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 48 min |
| Apr 28, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 47 min |
| Apr 28, 3:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 39 min |
| Apr 28, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 41 min |
| Apr 28, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 47 min |
| Apr 28, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
| Apr 28, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.